Stress plays a role in HBP, but there is usually more to it. Creatine could very well be the culprit here. It causes rapid bursts of energy which makes your heart work harder, and can affect your kidneys. If your kidneys aren't functioning at 100%, your BP will be elevated also. Stay off this, and see how you do, if no better within a week or 2, see your doctor.
well i haven't taken the creatine in at least two weeks, i don't think it's the culprit. I have also noticed that when i take my blood pressure, i do get nervous around it because i fear a bad result, it's mostly subconscious and i try as much as i can to make myself not pay attention, but i have noticed that if i take my blood pressure three times in a row, the third time is always the lowest. I just took it now, first time was 142/87, then 137/86, then 131/76. which number is most accurate?
Kudos to you for keeping physically active and eating a healthy diet! A couple of questions--Does your green tea have ginseng in it? (Raises blood pressure in some people) Is the green tea decaffeinated? (Caffeine can increase blood pressure, so if it's not decaffeinated, it would be a good idea to slowly switch over to all decaff).
You don't say anything about whether you drink coffee (caffeine thing again) and also, what about alcohol intake? Too much alcohol can raise blood pressure. And what about the salt shaker--are you using it at the table?
Hey, well I am in college so I drink on the weekends, but i've noticed the bp stays relatively the same even when i abstain from usage. Also, the bp was elevated before I even started drinking green tea as well, so i don't think that has an effect, i don't drink any other caffinated drinks.
I also havn'etused much salt at all lately, i try to stay away from hot pockets and the usual college dishes as much as i can.
I'm beginning to think that it may be my marijuana use. I vaporize nearly everyday, and that has a dialating effect on the blood vessels. Taking my bp after vaping, it is usually a little lower. I'm thinking that from vaping so consistently it has gotten my body used to a lower bp and has slowly climbed up to an elevated state. Anyone else think this could be an issue? I'm going to abstain for the next few weeks and monitor my bp to see if there is any difference.
I'm not a doctor, but in reading about the short term and long term effects marijuana has on blood pressure, there is mixed information out there in the literature. I think it's hard to study because pot isn't a pure substance (supplies vary as to their contents and THC concentration) and also, how individuals respond to it varies a lot from person to person.
One thing to note is the affect that marijuana has on your heart rate, which seems to be more widely agreed upon--Marijuana does impact heart rate. "Marijuana increases heart rate by 20–100 percent shortly after smoking; this effect can last up to 3 hours. In one study, it was estimated that marijuana users have a 4.8-fold increase in the risk of heart attack in the first hour after smoking the drug.7 This may be due to the increased heart rate as well as effects of marijuana on heart rhythms, causing palpitations and arrhythmias. This risk may be greater in aging populations or those with cardiac vulnerabilities.
7 Mittleman MA, Lewis RA, Maclure M, Sherwood JB, Muller JE. Triggering myocardial infarction by marijuana. Circulation 103(23):2805–2809, 2001."
It's possible in your case that your blood pressure decreases at first, but then later, due to your body's response to the rise in heart rate (also, if you get some anxiety with pot the higher you get, which some people do), your blood pressure may later go up.
Dr, Christopher Granger, MD with the Cardiac Care Unit at Duke University Medical Center says marijuana usage is about as damaging to the heart as cigs. I think abstaining for a few weeks and seeing how your blood pressure is would be a good idea. Also, stay away from cocaine; it raises blood pressure.
ironically, I think the stress is causing more of a problem for you, just based on the three readings that you took; they are all lower with each taking. That is a sign that stress makes it go higher; you are at the doctor's office and wham, your BP is elevated. You are probably perfectly fine, if you weren't you would never be able to exercise the way you do and keep up with the lifestyle you are leading.